Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 7, 2007, 5:40 PM CDT for Acadia Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 5:40 PM CDT (22:40 UTC)
- Expired
- May 7, 2007, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 81 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 072240 SVRLCH LAC001-072330- /O.NEW.KLCH.SV.W.0025.070507T2240Z-070507T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 PM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...IOTA. * UNTIL 630 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CROWLEY...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IOTA BY 610 PM CDT... LAT...LON 3016 9233 3031 9221 3048 9249 3028 9260 $$ 20
1 follow-up statement
000 WWUS54 KLCH 072306 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 604 PM CDT MON MAY 7 2007 LAC001-072330- /O.CON.KLCH.SV.W.0025.000000T0000Z-070507T2330Z/ ACADIA LA- 604 PM CDT MON MAY 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR ACADIA PARISH... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR IOTA... MOVING WEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... IOTA BY 615 PM CDT... THERE HAS BEEN A REPORT OF MARBLE SIZE HAIL NEAR MAXIE AT 546 PM. A REPORT OF PEA SIZE HAIL WAS ALSO REPORTED IN A NEW DEVELOPING THUNDERSTORM JUST WEST OF DUSON AROUND 600 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3018 9226 3031 9221 3040 9253 3024 9255 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:44 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 7, 3:44 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 344 PM CDT MON MAY 7 2007 .DISCUSSION... RATHER UNUSUAL WX SITUATION OVER THE REGION AS WE ARE SANDWICHED WITHIN A NARROW N TO S HIGH AT THE SFC AND ALOFT...WITH STRONG UPPER LEVEL STORMS SYSTEMS TO OUR WEST AND EAST. THE EASTERN SFC/UPPER LEVEL LOW OFF THE SE US HAS BECOME EVEN STRONGER AND LARGER TODAY...BRINGING A BACKDOOR COOL FRONT FROM THE EAST. THIS COOLER AND DRIER AIR IS ALREADY INFILTRATING ACROSS THE EASTERN SECTIONS OF THE REGION...WHERE TEMPS WILL DIP TO THE MID 60S...WITH NEAR 70 ACROSS W LA AND SE TX. OUR REGION WILL REMAIN PRECIP FREE THRU THU AS OUR NARROW RIDGE REMAINS OVER THE C GULF N THROUGH THE MS VALLEY...AND THE LOWS CONTINUE TO SPIN TO THE E & W...OR THE OMEGA BLOCK WE HAVE BEEN SINCE LAST WEEKEND. THE GFS IS ADVERTISING THIS BLOCK TO BREAK DOWN LATE THU...AND ALLOW THE UPPER TROF/LOW TO WEAKEN AND DRIFT SE...MEANDERING OVER E TX/LA REGION FRI & SAT. DEPENDING ON WHICH SIDE OF THE LOW WE END UP ON WILL MAKE A BIG DIFFERENCED IF WE GET PRECIP OR NOT. SINCE FORECAST CONFIDENCE IS USUALLY LOW ON SUCH CUTOFF LOWS OUT IN THE EXTENDED PERIOD...WENT WITH ONLY 30% DURING THE DAYLIGHT HOURS...20% FOR THE EVENING HOURS...FOR FRI-MON TIME PERIOD. DML && .AVIATION... MAINLY VFR TONIGHT...WITH 2-3SM BR EXPECTED AT ALL SITES FROM 09-13Z. KK && .MARINE... FRONT SHOULD SLOWLY PUSH WEST (NOT TO MANY TIMES THIS HAPPENS HERE) ACROSS THE COASTAL WATERS...WITH E-SE WINDS OF 15-18KT CONTINUING OVERNIGHT. WENT WITH SMALL CRAFT EXERCISE CAUTION FOR THE 20-60NM ZONES TONIGHT FOR THIS. FOR THE REMAINDER OF THE WEEK...A LIGHT S TO SW FLOW 10KTS OR LESS WILL PREVAIL THROUGH NEXT WEEKEND. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 84 65 86 / 10 10 10 10 KBPT 70 86 65 85 / 10 10 10 10 KAEX 65 84 62 87 / 10 10 10 10 KLFT 66 83 64 87 / 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 7, 4:19 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT MON MAY 7 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-081100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 419 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 7, 5:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 PM CDT MON MAY 7 2007 LAZ042-043-072300- ACADIA-JEFFERSON DAVIS- 520 PM CDT MON MAY 7 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN ACADIA PARISH... SOUTHEASTERN JEFFERSON DAVIS PARISH... AT 517 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER MERMENTAU...MOVING WEST AT 10 MPH. LOCATIONS FROM MERMENTAU TO JENNINGS ARE IN THE PATH OF THIS LIGHTNING STORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. IN ADDITION THIS STORM WILL PRODUCE HEAVY DOWN POURS AND GUSTY WINDS.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.